Alert archive / Oregon / Wind Advisories in 2011

Wind Advisory 8, NWS Portland, OR

November 24, 2011

NWS Portland, OR issued this wind advisory at Nov 24, 2011, 2:31 AM PST. It took effect at Nov 24, 2011, 1:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2011, 2:31 AM PST (10:31 UTC)
In effect from
Nov 24, 2011, 1:00 PM PST
Expired
Nov 24, 2011, 6:50 PM PST
In force
6 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WWUS76 KPQR 241031
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
231 AM PST THU NOV 24 2011

ORZ003-004-WAZ020-250145-
/O.EXB.KPQR.HW.W.0018.111124T1900Z-111125T0300Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
INCLUDING THE CITY OF...VERNONIA
231 AM PST THU NOV 24 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
PST THIS EVENING FOR THE COAST RANGE OF NORTHWEST OREGON...THE
CENTRAL COAST RANGE OF WESTERN OREGON...AND THE WILLAPA HILLS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING.

* TIMING: STRONG SOUTH WINDS WILL DEVELOP AROUND MIDDAY TODAY AND
  CONTINUE THROUGH THIS EVENING.

* WINDS: SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH GUSTS TO 60
  MPH.

* CONFIDENCE: MODERATE.

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT 
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ021-250145-
/O.CON.KPQR.HW.W.0018.111124T1800Z-111125T0300Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
231 AM PST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING FOR THE SOUTH WASHINGTON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING.

* TIMING: THIS MORNING THROUGH THIS EVENING.

* WINDS (COASTAL COMMUNITIES): SOUTH WINDS WILL RISE TO 30 TO 40
  MPH WITH GUSTS TO 60 MPH.

* WINDS (BEACHES AND HEADLANDS): SOUTH WINDS WILL RISE TO 35 TO 45
  MPH WITH GUSTS TO 70 MPH.

* CONFIDENCE: MODERATE.

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT 
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-002-250145-
/O.CON.KPQR.HW.W.0018.111124T1800Z-111125T0300Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
231 AM PST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING FOR THE NORTH AND CENTRAL OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING.

* TIMING: THIS MORNING THROUGH THIS EVENING.

* WINDS (COASTAL COMMUNITIES): SOUTH WINDS WILL RISE TO 30 TO 40
  MPH WITH GUSTS TO 60 MPH.

* WINDS (BEACHES AND HEADLANDS): SOUTH WINDS WILL RISE TO 35 TO 45 MPH 
  WITH GUSTS TO 70 MPH.

* CONFIDENCE: MODERATE.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY 

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT 
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ005>008-WAZ022-039-250145-
/O.NEW.KPQR.WI.Y.0008.111124T2100Z-111125T0500Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
231 AM PST THU NOV 24 2011

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING FOR THE LOWER COLUMBIA...GREATER PORTLAND AND
VANCOUVER METRO AREAS...THE CENTRAL WILLAMETTE VALLEY...THE
SOUTH WILLAMETTE VALLEY...AND THE I-5 CORRIDOR IN COWLITZ
COUNTY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING.

* WINDS: SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 TO 45 MPH.

* TIMING: THIS AFTERNOON THROUGH THIS EVENING.

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... 
  MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... 
  TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS... 
  WASHOUGAL...LONGVIEW...KELSO 

* CONFIDENCE: LOW. IT SHOULD BE GUSTY...BUT JUST HOW STRONG THE
  WINDS WILL GET IS UNCERTAIN.

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT 
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
3 follow-up statements
802 
WWUS76 KPQR 242221
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
221 PM PST THU NOV 24 2011

WAZ021-250300-
/O.CON.KPQR.HW.W.0018.000000T0000Z-111125T0300Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
221 PM PST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR THE SOUTH WASHINGTON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING.

* WINDS (COASTAL COMMUNITIES): SOUTH WINDS OF 25 TO 40 MPH WITH
  GUSTS TO 60 MPH.

* WINDS (BEACHES AND HEADLANDS): SOUTH WINDS OF 30 TO 45 MPH WITH
  GUSTS TO 65 MPH.

* CONFIDENCE: MODERATE.

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT 
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-002-250300-
/O.CON.KPQR.HW.W.0018.000000T0000Z-111125T0300Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
221 PM PST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR THE NORTH AND CENTRAL OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING.

* WINDS (COASTAL COMMUNITIES): SOUTH WINDS OF 25 TO 40 MPH WITH
  GUSTS TO 60 MPH.

* WINDS (BEACHES AND HEADLANDS): SOUTH WINDS OF 30 TO 45 MPH WITH
  GUSTS TO 65 MPH.

* CONFIDENCE: MODERATE.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
   TILLAMOOK...NETARTS...PACIFIC CITY

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT 
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ003-004-WAZ020-250300-
/O.CON.KPQR.HW.W.0018.000000T0000Z-111125T0300Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
INCLUDING THE CITY OF...VERNONIA
221 PM PST THU NOV 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR THE NORTH AND CENTRAL OREGON COAST RANGE AND THE
WILLAPA HILLS OF SOUTHWEST WASHINGTON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING.

* WINDS: SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65
  MPH...STRONGEST ON EXPOSED RIDGES. 

* CONFIDENCE: MODERATE.

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT 
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ005>008-WAZ022-039-250500-
/O.CON.KPQR.WI.Y.0008.000000T0000Z-111125T0500Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
221 PM PST THU NOV 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR
THE ENTIRE WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE
INTERSTATE FIVE CORRIDOR IN COWLITZ COUNTY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING.

* WINDS: SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH.

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... 
  MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...
   TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...
  CAMAS... WASHOUGAL...LONGVIEW...KELSO

* CONFIDENCE: LOW TO MODERATE. GUSTS OF 35 TO 40 MPH OCCURRED
  EARLY IN THE AFTERNOON...BUT UNCERTAINTY EXISTS ABOUT REACHING
  THE ADVISORY THRESHOLD OF 45 MPH. 

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT 
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
751 
WWUS76 KPQR 250134
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
534 PM PST THU NOV 24 2011

ORZ001>004-WAZ020-021-250245-
/O.CAN.KPQR.HW.W.0018.000000T0000Z-111125T0300Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA...RAYMOND...
LONG BEACH...CAPE DISAPPOINTMENT
534 PM PST THU NOV 24 2011

...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL
OREGON COAST...THE SOUTH WASHINGTON COAST...THE WILLAPA HILLS...
THE NORTH AND CENTRAL OREGON COAST RANGE...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 


$$

ORZ005>008-WAZ022-039-250500-
/O.CON.KPQR.WI.Y.0008.000000T0000Z-111125T0500Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
534 PM PST THU NOV 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR
THE ENTIRE WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE
INTERSTATE FIVE CORRIDOR IN COWLITZ COUNTY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH.

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM...
  MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...
   TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...
  CAMAS... WASHOUGAL...LONGVIEW...KELSO 

* CONFIDENCE: LOW TO MODERATE. GUSTS OF 35 TO 40 MPH OCCURRED 
  EARLY IN THE AFTERNOON...BUT UNCERTAINTY EXISTS ABOUT 
  REACHING THE ADVISORY THRESHOLD OF 45 MPH.

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT 
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
086 
WWUS76 KPQR 250250
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
650 PM PST THU NOV 24 2011

ORZ005>008-WAZ022-039-250400-
/O.CAN.KPQR.WI.Y.0008.000000T0000Z-111125T0500Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
650 PM PST THU NOV 24 2011

...WIND ADVISORY IS CANCELLED FOR THE ENTIRE WILLAMETTE VALLEY...
THE LOWER COLUMBIA...AND THE INTERSTATE FIVE CORRIDOR IN COWLITZ
COUNTY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Nov 24, 2:28 AM PST, 3 minutes earlier.

Area forecast discussion, Nov 24, 2:28 AM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
228 AM PST THU NOV 24 2011

.SYNOPSIS...AFTER A SHORT BREAK IN THE WEATHER...THE NEXT POTENT
FRONTAL SYSTEM IS EXPECTED TO IMPACT THE AREA THIS AFTERNOON
AND EVENING. THIS WILL BE A FAST-MOVING SYSTEM...BRINGING A QUICK
BURST OF STRONG WIND TO THE COAST AND A BLUSTERY EVENING INLAND.
DECENT SNOWFALL IS EXPECTED IN THE CASCADES BY FRIDAY MORNING. WEAK
HIGH PRESSURE ALOFT AND LOW-LEVEL OFFSHORE FLOW DEVELOPS FRIDAY. A
WARM FRONT MAY BRUSH THE EXTREME NORTHWEST PART OF THE FORECAST AREA
SATURDAY...FOLLOWED BY THE NEXT FRONTAL SYSTEM SUNDAY. A RETURN TO A
DRIER PATTERN OCCURS EARLY NEXT WEEK.

&&

.SHORT TERM...WEAK HIGH PRESSURE OVER THE AREA AND A MOIST
ENVIRONMENT COUPLED WITH LIGHT WINDS IS PRODUCING LOW STRATUS AND FOG
THIS MORNING. FOG SHOULD NOT LINGER AS THE NEXT SYSTEM QUICKLY
APPROACHES.

ANOTHER STRONG SYSTEM IS RAPIDLY DEVELOPING NEAR 50N/135W...MOST
MODELS DEVELOP THIS INTO A 970-975 MB LOW WHICH MOVES ONSHORE ALONG
THE CENTRAL BC COAST. THIS SYSTEM IS RAPIDLY DEVELOPING AS A RESULT
OF A 160 KT ZONAL JET AND WILL BEGIN TO OCCLUDE AS IT MOVES ONSHORE
TODAY BRINGING ANOTHER ROUND OF STRONG WINDS TO THE BEACHES AND
HEADLANDS. OUR HIGH WIND WARNING FOR THE COAST LOOKS GOOD...AS WINDS
WILL INCREASE IN THE COASTAL COMMUNITIES AS THE FRONT MOVES ONSHORE.
IN THIS PACKAGE ADDED THE COAST RANGE AS WELL AS 850 FLOW IS NEAR 70
KT.

EVENTUALLY THE FRONTAL ZONE DRIVES ONSHORE WITH STRONG PRESSURE RISES
BEHIND THE FRONT LATER THU AFTERNOON AND EARLY EVENING. THIS WILL
PROMOTE A BRIEF PERIOD OF BLUSTERY CONDITIONS BEHIND THE FRONT.
INCREASED THE GUSTS TO 35 TO 45 MPH AND ISSUED A WIND ADVISORY FOR
THE WILLAMETTE VALLEY THU EVENING DUE TO THE STRONG SFC RIDGE AND
ASSOCIATED GRADIENTS COMING IN FROM THE SOUTH. 00Z NAM SHOWS A 12-14
MB PRESSURE RISE AT SALEM FROM 00Z-09Z FRI.

AS FOR PRECIPITATION...THIS SYSTEM WILL BE A QUICK-HITTER. THERE
PROBABLY WILL BE A BRIEF PERIOD OF HEAVY RAIN IN THE COAST RANGE...
BUT PROBABLY NOT LONG ENOUGH TO CAUSE HYDRO PROBLEMS. EXPECT A QUICK
1-2 INCHES OF RAIN THERE. SNOW LEVELS WILL BE MUCH LOWER WITH THIS
EVENT...PROBABLY AROUND 2500-3000 FEET...SO SNOW WILL IMPACT THE
CASCADE PASSES THU AFTERNOON THROUGH FRIDAY MORNING. WITH GOOD
WESTERLY OROGRAPHIC FLOW BEHIND THE FRONT...UP TO A FOOT OF SNOW IS
POSSIBLE FOR THE S WA/N OR CASCADES...WITH SOMEWHAT LESSER TOTALS
EXPECTED FOR THE LANE COUNTY CASCADES. THE CURRENT WINTER WX ADVISORY
LOOKS GOOD...SO WILL LET IT RIDE. THE FORECAST AREA STARTS TO DRY OUT
FRI AS HIGH PRESSURE ALOFT STARTS TO BUILD. MODELS INDICATE
INCREASING OFFSHORE LOW-LEVEL FLOW FRI NIGHT AND CONTINUING SATURDAY.
WARM FRONTAL OVERRUNNING MAY START TO CLIP THE NORTHWEST ZONES SAT.
WEAGLE/WOLFE

.LONG TERM...MODELS BEGIN THE EXTENDED TIME PERIOD IN GOOD
AGREEMENT...INDICATING AN UPPER LEVEL TROUGH WITH COLD FRONT SLOWLY
APPROACHING SAT NIGHT. GOOD AGREEMENT ON FRONT PUSHING THROUGH SUN
AND SUN NIGHT...SO WILL BUMP UP POPS A LITTLE MORE...LIKELY TO
CATEGORICAL POPS THEN. FOR MON AND MON NIGHT WILL CUT BACK ON POPS
CONSIDERABLY AS GENERAL TREND IN MODELS SHOWS FLAT RIDGING.

TUE INTO WED MODELS DIVERGE QUITE BIT...WITH ECMWF AND GEM BRINGING
A SHORTWAVE ACROSS...AND 12Z GFS SHOWING THE RIDGE HOLDING IN.
SPAGHETTI PLOTS INDICATE NO CONFIDENCE IN ANY PARTICULAR SCENARIO...
SO WILL HAVE TO GO CLOSE TO CLIMATOLOGY.

&&

.AVIATION...SOMEWHAT OF A MIXED AIR MASS IN ONSHORE FLOW TRYING TO
TRANSITION TO A DECOUPLED AIR MASS WITH CLOUD BREAKS. AIR MASS IS
MOIST SO THIS IS RESULTING IN AREAS OF LOW STRATUS AND FOG TRYING
TO FORM...WITH LOW STRATUS WINNING OUT AT THIS POINT. THUS LOOKS
LIKE A FAIR AMOUNT OF IFR CIGS INLAND THIS MORNING WITH LESS
WIDESPREAD IFR OR LIFR VIS. IFR CONDITIONS LOOK TO BE PATCHIER ON
THE COAST. BUT THEN THE TRANSITION WILL BE BACK TO RAIN AS THE
NEXT FRONT APPROACHES LATER THIS MORNING AND AFTERNOON. EXPECT
MVFR CONDITIONS WITH THE FRONTAL RAIN ALONG THE COAST MID MORNING
AND INLAND IN THE AFTERNOON. STRONG WINDS NEAR THE COAST NOT QUITE
AS STRONG AS THE PAST COUPLE OF DAYS BUT STILL VERY WINDY. INLAND
COULD SEE GUSTS UP NEAR 35 KT OR A LITTLE HIGHER THIS AFTERNOON
AND EVENING. THE FRONT REACHES THE NORTH COAST NEAR ASTORIA 22Z TO
00Z AND ONSHORE ON THE CENTRAL COAST BY 03Z. INLAND THE FRONT WILL
MOVE EAST 03Z TO 05Z.

KPDX AND APPROACHES...MVFR CIGS WITH LOCAL IFR CIGS ON APPROACH
THIS MORNING WILL BECOME MOSTLY MVFR AS RAIN DEVELOPS NEAR OR JUST
AFTER 18Z. PT
&&

.MARINE...HAVE BUMPED THE GALE WARNING TO A LOW END STORM WARNING
BASED ON GUSTS TODAY. EXPECT A LOW LEVEL JET NEAR THE COAST THAT
COULD PUSH GUSTS INTO THE 50 TO 55 KT RANGE ESPECIALLY NEAR THE
COASTLINE. THE FRONT MOVES ONSHORE 22Z TO 00Z ALONG THE SOUTH
WASHINGTON AND PART OF THE NORTH OREGON COAST...AND ALONG THE
CENTRAL OREGON COAST BY 03Z.

HAZARDOUS SEAS CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE
END OF THE WEEK AS SEAS NOW IN THE MID TEENS BUMP UP TO 20 TO 25
FT LATE TODAY AND TONIGHT BEFORE SUBSIDING BACK BELOW 20 FT LATER
FRIDAY MORNING AND AFTERNOON.

HIGH TIDE AROUND MIDDAY TODAY LOOKS TO BE HIGH ENOUGH TO CAUSE
MINOR TIDAL OVERFLOW OF LOW LYING AREAS IN PACIFIC COUNTY. TIDAL
ANOMALY IS EXPECTED TO BE AROUND 1 FOOT TODAY...ELEVATING THE
TIDE TO AROUND 12 FT AT TOKE POINT. RIVER FLOWS STILL A BIT
ELEVATED THOUGH DECREASING AND MAY MAKE A SMALL CONTRIBUTION AS
WELL. AT THIS LEVEL AREAS IN AND AROUND RAYMOND AND NASELLE
LIKELY TO EXPERIENCE MINOR FLOODING. AN ADVISORY WILL BE CONTINUED
FOR THIS EVENT. PT
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 7 AM PST
     FRIDAY FOR CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING
     FOR CENTRAL WILLAMETTE VALLEY-GREATER PORTLAND METRO AREA-
     LOWER COLUMBIA-SOUTH WILLAMETTE VALLEY.

     HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR CENTRAL OREGON COAST-NORTH OREGON COAST.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR CENTRAL COAST RANGE OF WESTERN OREGON-COAST
     RANGE OF NORTHWEST OREGON.

WA...WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 AM PST FRIDAY FOR
     SOUTH WASHINGTON CASCADES.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING
     FOR GREATER VANCOUVER AREA-I-5 CORRIDOR IN COWLITZ COUNTY.

     HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR SOUTH WASHINGTON COAST.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 7 PM PST THIS
     EVENING FOR WILLAPA HILLS.

     COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 1 PM PST THIS
     AFTERNOON FOR SOUTH WASHINGTON COAST.

PZ...STORM WARNING FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING
     FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
     60 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST THIS
     MORNING FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE
     OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 AM
     PST FRIDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 23, 6:07 AM PST, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
607 AM PST WED NOV 23 2011

ORZ003>014-WAZ019-020-022-023-039-040-241715-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
607 AM PST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIGNIFICANT SNOW IS LIKELY IN THE CASCADES THURSDAY. THOSE
TRAVELING ACROSS THE CASCADE PASSES OR ACCESSING AREA SKI
RESORTS WILL LIKELY EXPERIENCE SNOW COVERED ROADS ON THURSDAY AND
THURSDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ001-002-WAZ021-241715-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
607 AM PST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

VARIOUS FLOOD WARNINGS REMAIN IN EFFECT TODAY. PLEASE SEE
PDXFLSPQR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS ARE POSSIBLE ON THURSDAY AS A POTENT PACIFIC STORM
SYSTEM APPROACHES THE COAST. PLEASE SEE PDXNPWPQR FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

PZZ250-255-270-275-241715-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
607 AM PST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS SEA CONDITIONS CAN BE EXPECTED TODAY AND TONIGHT. PLEASE
SEE PDXMWWPQR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE FORCE WINDS ARE POSSIBLE THURSDAY AS A STRONG PACIFIC STORM
SYSTEM MOVES ACROSS THE WATERS. PLEASE SEE PDXMWWPQR FOR FURTHER
DETAILS. GALE FORCE WINDS WILL BE POSSIBLE ONCE AGAIN OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 2:45 AM PSTStorm WarningPQR15 hr
Nov 23, 8:38 PM PSTCoastal Flood AdvisoryPQR16 hr

Nearby

Wind Advisories in Oregon, 2011Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.